Ear Tinnitus and Pain with Neuropathy
Does anyone have severe tinnitus and ear pain with their neuropathy? I have small fiber and autonomic neuropathy and I have been getting severe tinnitus (roaring and high pitch noise) and a feeling of pressure and pain for the last month. I am wondering if the neuropathy and/or medications are causing it. I am on gabopentin, cymbalta, and NSAIDS.
Interested in more discussions like this? Go to the Neuropathy Support Group.
Yes, I have been battling tinnitus (loud and high pitched "locust" sounds in both ears) with occasional ear pain for over a year now. I, too, have Small Fiber Neuropathy and Autonomic Neuropathy. My hearing and ear health tests have checked out fine. I take Gabapentin, NSAIDS, midodrine (for Orthostatic Hypotension), and a couple of other meds as a result of breaking my thoracic spine in 7 places, 10 years ago. Those meds don't have tinnitus listed as a side effect. My tinnitus started, the same time I started to experience symptoms of my Autonomic Neuropathy which was just over a year ago. (My Neurologist had me undergo all of the testing at the Mayo for Autonomic Neuropathy/Dysfunction – having a concrete diagnosis in November). He wants me to see a specific ear specialist, as there may be something we can put in our ears to take away the very annoying tinnitus sounds. I haven't made that appointment yet.
Thanks for your input. I am having tests for autonomic neuropathy next week at the Cleveland Clinic. I realize that you have been taking your drugs for many years, but I thought I did see that NSAIDS can be a cause for tinnitus. Hope you have success with the ear specialist. I did see a local ENT who had no clue about neuropathy induced tinnitus. I am trying to figure out what kind of doctor to see about it. What kind of doctor is your ear specialist?
Thank you for your reply. Yes, I believe you are correct about NSAIDS having tinnitus as a side effect. (I take Vimovo and Tylenol, as needed). When I went in for my Autonomic tests at the Mayo, I refrained from taking them 72 hours beforehand. It was really strange about having the raging tinnitus and Autonomic Neuropathy symptoms hitting me at the exact same time. The doctor my Neurologist wants me to see is a Neurotologist. I haven't set the appointment up yet, but I will, soon. I wish you the best of luck next week. Are you having the tilt table, QSART testings? Those are the tests I had done at the Mayo which confirmed my Autonomic Neuropathy/Dysfunction. I also had blood and urine tests done, which were sent to the Rochester Mayo Clinic, for analysis. I don't have diabetes or an autoimmune disease – I am in the Idiopathic category of what the cause is.
@teetee7 Here is an explanation of the Neurotologist specialty.
Thank you, very much.
I was wondering if you could share your Autonomic Neuropathy symptoms, just to know if they match any of mine? When my tinnitus started roaring and was daily, that is when my body started to go haywire. This was December of 2017, so a little over a year ago. I started to get vertigo/dizziness every day and had my first "fainting to the ground' episode about 3 weeks later. I started to notice that when I had to urinate and was midstream into urinating, the fainting sensation was overwhelming. (I actually blacked out once, into the side of my walk-in bathtub and got a black eye and badly bruised cheekbone). I also started developing temperature control problems – bouts of sweating a lot which then became daily, mostly in the evening. My eyes seem to get out of focus at times and I just feel like I need a tune-up, lol. Weird misfiring sensations, skin sensitivity, etc. I did try taking the Lipiflavanoids for "ringing ears". They seemed to help a little bit with turning the tinnitus sound down, but my stomach became really nauseated after taking them.
That is great information, Jennifer. I have experienced a lot of symptoms mentioned in that article. I had no idea there was a subspecialty at Mayo that dealt with these types of problems👍
Hi, @teetee7 – just wanted to clarify: you are hoping that @cwallen9 might share their autonomic neuropathy symptoms, correct?
Hi Lucy. Yes, that would be great. Thank you so much.
I have non-diabetic neuropathy and I have tinnitus as well, but I don't take any meds for the neuropathy, so I think the tinnitus is tied in some way to the neuropathy. I am also in the idiopathic category. Does anyone know of any treatment for the burning in the feet. Also, does anyone suffer from Piriformis syndrome? I do have lower back issues, but the neurosurgeon says they are not causing my sciatic symptoms. Says it may be a damaged or impinged nerve, perhaps by the Piriformis muscle, Anyone else have this along with the PN?